| Model Number |
207.640 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Code Available (3191)
| Date of Event |
10/08/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, during open reduction internal fixation surgery of the patella, the cannulated screw short threaded broke off during insertion on power.Surgeon was using the cannulated power shaft.Patient had tough bone.Fragments were generated from broken device.Broken device was centrally located in the patella.The thread is still engaged in the patient.There was no surgical delay.Procedure was successfully completed.Patient outcome was unknown.This complaint involves one (1) device.This report is for one (1) 4.0 mm cannulated screw short thread/ 40mm.This is report 1 of 1 for (b)(4).
Event or Problem Description
There is no plan to remove the thread from the patient.Concomitant devices: hand piece powered driver (part: unknown, lot: unknown, quantity: 1).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.